MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number 3241
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the rotawire was stuck with the rotablator.The target lesion was located in the right coronary artery.A 2.00mm rotalink plus and a rotawire were selected for use.During the procedure, after the ablation, the device was trapped near the 7fr non boston scientific guide catheter tip when trying to recover the burr.It was also noted that the device was stuck in the rotawire.Resistance was felt so the devices were removed all together.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Returned product consisted of the rotablator rotalink plus atherectomy device.The burr catheter was received attached to the advancer unit.Two non boston scientific guide catheters [one 6f, one 7f] were returned for analysis as well as the rotawire from complaint (b)(4).The burr catheter was received within the 7f guide catheter.The advancer, handshake connections, sheath, coil, burr and annulus were visually examined.Inspection of the device presented no damage or irregularities to the rotablator device.The tip of the non boston scientific guide catheter was found to be damaged.The burr catheter was able to be removed, but with resistance due to the damaged tip.The guide catheters used in the procedure were returned.Functional testing consisted of using the returned guide catheters.The burr was unable to be inserted through the hub of the 6f [0.071 in] guide catheter, and there was severe resistance encountered when attempting to advance the burr through the hub of the 7f [0.081 in] guide catheter.After testing of the burr catheter concluded, the diameter of the burr catheter was measured and found to be within specification.The rotawire used in the procedure was returned.So, functional testing consisted of using the returned rotawire.The wire was inserted into the annulus of the burr and advanced the through the advancer with no resistance or issues.Product analysis did not confirm the reported event, as the test wire was able to be inserted and advanced through the burr catheter with no resistance or issues.The reported difficulty inserting the burr catheter into the guide catheter was confirmed, as the burr catheter was not able to be inserted into the returned 6f guide catheter and severe resistance was encountered during testing of the 7f guide catheter.
 
Event or Problem Description

Brand Name
ROTALINK PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13253312
Report Number2134265-2022-00067
Device Sequence Number4520979
Product Code MCX
UDI-Device Identifier08714729316442
UDI-Public08714729316442
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2023
Device Model Number3241
Device Catalogue Number3241
Device Lot Number0027636705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - 7FR JR3.5 LAUNCHER; GUIDE CATHETER - 7FR JR3.5 LAUNCHER
Patient SexUnknown